Alert archive / Virginia / Flash Flood Watches in 2012
Flash Flood Watch 9, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood watch at Jun 12, 2012, 10:41 AM EDT for 7 counties in Virginia; 4 counties in North Carolina. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2012, 10:41 AM EDT (14:41 UTC)
- Expired
- Jun 12, 2012, 11:47 PM EDT
- In force
- 13 hr
- Issued by
- NWS Blacksburg, VA
- Flood severity
- None
Counties Stokes County, NC, Surry County, NC, Wilkes County, NC, Yadkin County, NC, Carroll County, VA, City of Galax, VA, City of Martinsville, VA, Floyd County, VA, Franklin County, VA, Henry County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 50 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
357 WGUS61 KRNK 121441 FFARNK URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BLACKSBURG VA 1041 AM EDT TUE JUN 12 2012 ...MORE HEAVY RAIN EXPECTED THIS AFTERNOON AND EVENING... .A COLD FRONT APPROACHING FROM WEST VIRGINIA...ALONG WITH AN INCREASINGLY UNSTABLE AND TROPICAL SETUP...CAN PRODUCE THUNDERSTORMS WITH MORE HEAVY RAIN IN A SHORT PERIOD OF TIME. NCZ003-004-019-020-VAZ016-017-032-033-043-122245- /O.NEW.KRNK.FF.A.0009.120612T1441Z-120613T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SURRY-STOKES-WILKES-YADKIN-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY- INCLUDING THE CITIES OF...DOBSON...DANBURY...WILKESBORO... YADKINVILLE...GALAX...FLOYD...STUART...ROCKY MOUNT...MARTINSVILLE 1041 AM EDT TUE JUN 12 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTH CAROLINA AND VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTH CAROLINA... STOKES...SURRY...WILKES AND YADKIN. IN VIRGINIA...CARROLL... FLOYD...FRANKLIN...HENRY AND PATRICK. * THROUGH THIS EVENING * WITH TWO TO 4 INCHES OF RAINFALL OVER THE PAST 24 HOURS...ANY ADDITIONAL HEAVY RAINFALL TODAY...ASSOCIATED WITH A COLD FRONT COULD CAUSE WATER PROBLEMS...ESPECIALLY ALONG THE YADKIN RIVER IN NORTHWEST NORTH CAROLINA AND ALONG THE BLUE RIDGE IN VIRGINIA. ANY STRONG THUNDERSTORMS COULD PUT DOWN AN INCH OR TWO OF RAINFALL IN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
3 follow-up statements
483 WGUS61 KRNK 121919 FFARNK FLOOD WATCH NATIONAL WEATHER SERVICE BLACKSBURG VA 319 PM EDT TUE JUN 12 2012 ...MORE HEAVY RAIN EXPECTED THIS AFTERNOON AND EVENING... .A COLD FRONT APPROACHING FROM WEST VIRGINIA...ALONG WITH AN INCREASINGLY UNSTABLE AND TROPICAL SETUP...CAN PRODUCE THUNDERSTORMS WITH MORE HEAVY RAIN IN A SHORT PERIOD OF TIME. NCZ003-004-019-020-VAZ016-017-032-033-043-130330- /O.CON.KRNK.FF.A.0009.000000T0000Z-120613T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SURRY-STOKES-WILKES-YADKIN-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY- INCLUDING THE CITIES OF...DOBSON...DANBURY...WILKESBORO... YADKINVILLE...GALAX...FLOYD...STUART...ROCKY MOUNT...MARTINSVILLE 319 PM EDT TUE JUN 12 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CAROLINA AND VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTH CAROLINA...STOKES...SURRY...WILKES AND YADKIN. IN VIRGINIA...CARROLL...FLOYD...FRANKLIN...HENRY AND PATRICK. * UNTIL MIDNIGHT EDT TONIGHT * ONE TO FOUR INCHES OF RAIN HAS FALLEN OVER THE PAST 24 HOURS...AND ANY ADDITIONAL HEAVY RAINFALL TODAY COULD CAUSE WATER PROBLEMS...ESPECIALLY ALONG THE YADKIN RIVER IN NORTHWEST NORTH CAROLINA AND ALONG THE BLUE RIDGE IN VIRGINIA. STRONG THUNDERSTORMS COULD PUT DOWN AN INCH OR TWO OF RAINFALL IN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. REMEMBER...TURN AROUND...DON'T DROWN. && $$
521 WGUS61 KRNK 130144 FFARNK FLOOD WATCH NATIONAL WEATHER SERVICE BLACKSBURG VA 944 PM EDT TUE JUN 12 2012 ...MORE HEAVY RAIN EXPECTED THIS EVENING... .A COLD FRONT APPROACHING FROM WEST VIRGINIA...ALONG WITH AN INCREASINGLY UNSTABLE AND TROPICAL SETUP...CAN PRODUCE THUNDERSTORMS WITH MORE HEAVY RAIN IN A SHORT PERIOD OF TIME. NCZ003-004-019-020-VAZ016-017-032-033-043-130400- /O.CON.KRNK.FF.A.0009.000000T0000Z-120613T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SURRY-STOKES-WILKES-YADKIN-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY- INCLUDING THE CITIES OF...DOBSON...DANBURY...WILKESBORO... YADKINVILLE...GALAX...FLOYD...STUART...ROCKY MOUNT...MARTINSVILLE 944 PM EDT TUE JUN 12 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CAROLINA AND VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTH CAROLINA...STOKES...SURRY...WILKES AND YADKIN. IN VIRGINIA...CARROLL...FLOYD...FRANKLIN...HENRY AND PATRICK. * UNTIL MIDNIGHT EDT TONIGHT * ONE TO FOUR INCHES OF RAIN HAS FALLEN OVER THE PAST 24 HOURS. ANY ADDITIONAL HEAVY RAINFALL THIS EVENING COULD CAUSE FLOODING...ESPECIALLY ALONG THE YADKIN RIVER AND ITS TRIBUTARIES IN NORTHWEST NORTH CAROLINA...AND ALONG THE BLUE RIDGE IN VIRGINIA. STRONG THUNDERSTORMS COULD PRODUCE AN INCH OR TWO OF RAINFALL IN LESS THAN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. REMEMBER...TURN AROUND...DON'T DROWN. && $$
373 WGUS61 KRNK 130347 FFARNK FLOOD WATCH NATIONAL WEATHER SERVICE BLACKSBURG VA 1147 PM EDT TUE JUN 12 2012 ...THUNDERSTORMS WITH HEAVY RAIN WERE MOVING OUT OF THE REGION... .NUMEROUS SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY RAIN WERE MOVING OUT OF THE SOUTHWEST VIRGINIA AND NORTHWEST NORTH CAROLINA. NCZ003-004-019-020-VAZ016-017-032-033-043-130500- /O.CAN.KRNK.FF.A.0009.000000T0000Z-120613T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SURRY-STOKES-WILKES-YADKIN-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY- INCLUDING THE CITIES OF...DOBSON...DANBURY...WILKESBORO... YADKINVILLE...GALAX...FLOYD...STUART...ROCKY MOUNT...MARTINSVILLE 1147 PM EDT TUE JUN 12 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CAROLINA AND VIRGINIA HAS BEEN CANCELLED. ONE HALF INCH TO TWO INCHES OF RAIN FELL ACROSS THE FOOTHILLS OF SOUTHWEST VIRGINIA AND NORTHWEST NORTH CAROLINA TUESDAY AS SHOWERS AND THUNDERSTORMS CROSSED THROUGH THE REGION. ISOLATED SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE OVERNIGHT AS A COLD FRONT PUSHES THROUGH THE AREA. HOWEVER...THE THREAT OF WIDESPREAD HEAVY RAIN HAS ENDED. $$ AMS
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood watch went out at Jun 12, 7:45 AM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 12, 7:45 AM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 745 AM EDT TUE JUN 12 2012 .SYNOPSIS... A TROPICAL AIRMASS RESIDES OVER THE MID ATLANTIC REGION... TRANSLATING INTO HUMID SHOWERY CONDITIONS. A COLD FRONT EXTENDS FROM THE GREAT LAKES INTO THE MID MISSISSIPPI VALLEY. THIS FRONT IS EXPECTED TO CROSS THE MID ATLANTIC REGION TONIGHT AND SWEEP THE TROPICAL AIR MASS EAST OF THE AREA WEDNESDAY. AN AREA OF HIGH PRESSURE IS FORECAST TO WEDGE DOWN THE EAST SIDE OF THE APPALACHIANS FOR THE LATTER HALF OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 630 AM EDT TUESDAY... ENHANCED AREA OF SHOWERS ACROSS THE FOOTHILLS HEADING INTO THE PIEDMONT IN ASSOCIATION WITH UPPER VORT MOVING ACROSS AND HIGHER THETA-E RIDGING. THIS AREA WILL CONTINUE TO SLIDE ENE THROUGH THE MORNING. POCKETS OF CLEARING TOWARD THE WV/VA BORDER WILL WORK ACROSS PORTIONS OF SW VA INTO NW NC THIS MORNING BUT OVERALL SKIES SHOULD BE MOSTLY CLOUDY TO OVC. MORE SHOWERS AND THEN THUNDERSTORMS SHOULD BE AFFECING THE WRN CWA BY NOON. JUST MADE SOME TWEAKS TO POP GRIDS TO ACCOUNT FOR THIS MORNINGS SHIFT IN SHOWERS EAST AND LAG IN POPS IN THE WEST. PREVIOUS DISCUSSION... DEWPOINTS OF 65 TO 70 DEGREES ENVELOPE THE CWA THIS MORNING COURTESY OF TROPICAL AIRMASS THAT RESIDES OVER THE FCST AREA. HUMID ENVIRONMENT CONDUCIVE OF SCATTERED TO NUMEROUS SHOWERS...NOT TAKING MUCH LIFT TO INITIATE RAINFALL. MODELS ARE ALL OVER THE PLACE WITH RESPECT TO QPF...THUS HAVE USED THICK PAINT BRUSH FOR POPS AND QPF TODAY WITH HIGH UNCERTAINTY AS TO WHERE THE HEAVIEST RAINFALL WILL OCCUR. INITIALLY...THIS MORNING...THE FAVORED AREA FOR SHOWERS APPEARS TO BE ALONG AND EAST OF THE BLUE RIDGE...VICINITY OF THE OLD UPPER LEVEL TROF AXIS THAT IS LIFTING NE INTO CENTRAL AND EASTERN VA. LOW LEVEL FLOW IS STILL OUT OF THE SOUTH SOUTHEAST WITH SOME WEAK LOW LEVEL CONVERGENCE VCNTY OF THE BLUE RIDGE. FOR THIS AFTERNOON...REMNANT TROF AXIS SHOULD BE EAST OF THE AREA...REPLACED BY APPROACHING NORTHERN STREAM TROF FROM THE GREAT LAKES AND UPPER MIDWEST. ASSOCIATED COLD FRONT IS EXPECTED TO MOVE EAST ACROSS THE OHIO VALLEY TODAY...RIBBON OF HIGHER CAPE AHEAD OF THE FRONT FEEDING THE DEVELOPMENT OF A LINE OF SHOWERS AND THUNDERSTORMS AS THE FRONT CROSSES WEST VA THIS EVENING. ISOLD STRONG TO SEVERE MULTICELL STORMS MAY YIELD ATTENDANT HAIL/WIND RISK. CONCERN FOR HEAVY RAINFALL ALSO EXISTS PER FRONT PLAYING TAG WITH TROPICAL AIRMASS EAST OF THE MTNS...BUT IT APPEARS STORMS SHOULD BE TRANSIENT ENOUGH AND ELUDE EXCESSIVE RAINFALL POTENTIAL. WINDS QUICKLY SWING AROUND TO THE WEST TONIGHT...DOWNSLOPE DRYING BEGINNING THE CLEARING PROCESS. BETTER SCOURING OF THE LOW LEVEL MOISTURE SHOULD OCCUR WEDNESDAY AIDED BY MIXING. RESIDUAL MOISTURE TONIGHT WILL LIKELY EVOLVE INTO A FOG OR STRATUS SCENARIO. TEMPERATURES TODAY SHOULD BE SIMILAR TO YESTERDAY...MAYBE A FEW DEGREES WARMER PER BREAKS IN THE CLOUD COVER AHEAD OF THE APPROACHING FRONT THIS AFTERNOON. ANOTHER MILD NIGHT IS EXPECTED TONIGHT...DEWPOINTS LINGERING IN THE 60S AND KEEPING READINGS ELEVATED. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... AS OF 430 AM EDT TUESDAY... EXPECTING A DRIER...LESS HUMID AIRMASS TEMPORARILY WED INTO WED NIGHT AS HIGH PRESSURE OVER THE GREAT LAKES AND THE SFC LOW/FRONT OFF THE EAST COAST SEND A NORTHERLY COMPONENT INTO THE AREA. DEWPOINTS UPSTREAM WERE IN THE 40S/50S...SO AT LEAST DEWPOINTS INTO THE 50S SHOULD OCCUR AFTER WE GET PAST THE FRONTAL MOISTURE LINGERING WED MORNING. WILL SEE NO PRECIP CHANCE AT LEAST THROUGH WED NIGHT. THE FORECAST MODELS ARE SHOWING SOME DISPARITY ON SOLUTIONS...BUT SEEMS TO AGREE THAT THE FLOW WILL BEGIN TURNING BACK TO THE NE AND EAST BY THURSDAY AND FRIDAY...WHILE HIGH PRESSURE NOSES SOUTHWEST TO THE MID ATLANTIC FROM ITS PARENT POSITION ACROSS EASTERN QUEBEC. HAVE TRIMMED POPS BACK FROM PREVIOUS FORECAST FOR THU-FRI. SHOULD SEE JUST ENOUGH THETA-E RIDGING/SFC CONVERGENCE AND TERRAIN LIFT TO GENERATE A FEW STORMS THU AND FRI AFTERNOON ACROSS THE NC MTNS INTO THE FAR SW VA MTNS. OTHERWISE...WE ARE ANTICIPATING SEASONAL TEMPS AS HEIGHTS BUILD TO THE WEST WHILE UPPER TROUGH STAYS WELL OFF THE EAST COAST. THE SFC FLOW BEING EAST TO SOUTHEAST WILL OFFSET THE HIGHER HEIGHTS TO KEEP TEMPS DOWN SOME. SHOULD BE A WARM DAY WEDNESDAY WITH HIGHS IN THE MID 80S EAST TO UPPER 70S/NEAR 80 WEST. THE GROUND BEING WET FROM THE RAINS SHOULD KEEP TEMPS FROM SOARING FURTHER DESPITE THE DRIER AIRMASS. WED NIGHT WILL BE COOLER WITH LOWS IN THE UPPER 40S/LOWER 50S MOUNTAINS TO NEAR 60 SOUTHEAST. BY THU-FRI...DEWPOINTS CREEP BACK UP WITH THE FLOW TURNING EAST...SO THIS SHOULD EDGE LOWS UP...BUT WITH CLOUD COVER INCREASING THE AFTERNOON...WILL BE KEEPING HIGHS DOWN. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... AS OF 1100 AM EDT MONDAY... A PERSISTENCE RIDGE OF HIGH PRESSURE WILL BE CENTERED OVER THE CENTRAL APPALACHIANS DURING THIS PORTION OF THE FORECAST PERIOD ALL WHILE LOW PRESSURE HOLDS FAST OFF THE NEW ENGLAND COAST...AND AN UPPER RIDGE TRANSITIONS FROM BEING CENTERED OVER TEXAS TO OVER THE MISSISSIPPI VALLEY. FOR OUR REGION...THIS WILL YIELD TEMPERATURES WITHIN A COUPLE OF DEGREES OF NORMAL AND DRY CONDITIONS FOR MOST OF THE REGION. EACH DAY SHOULD BE PROGRESSIVELY SLIGHTLY WARMER. THE EXCEPTION TO THE DRY RULE WILL BE ACROSS THE NORTHERN MOUNTAINS AND FOOTHILLS OF NORTH CAROLINA...AND NEIGHBORING PORTIONS OF THE MOUNTAIN EMPIRE REGION OF SOUTHWEST VIRGINIA. CLOCKWISE FLOW AROUND THE SURFACE HIGH WILL PRODUCE AN EASTERLY WIND COMPONENT OVER THIS SECTION OF THE FORECAST AREA WHICH WILL HAVE ITS ORIGINS FROM OFF THE ATLANTIC. DAYTIME HEATING COMBINED WITH THIS ATLANTIC ENHANCED UPSLOPE MOISTURE FLOW WILL HELP GENERATE DIURNAL SHOWERS STORMS THROUGH THE PERIOD. DURING THE NIGHTTIME...THIS REGION...AND POINTS EAST...WILL HAVE A GREATER POTENTIAL FOR OVERNIGHT CLOUD COVER AND FOG THANKS TO THE LOW LEVEL MOISTURE GETTING TRAPPED UNDER THE NOCTURNAL INVERSION. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... AS OF 730 AM EDT TUESDAY... VERY MOIST TROPICAL LIKE CONDITIONS WILL LINGER OVER THE FORECAST AREA TODAY RESULTING IN WIDESPREAD IFR CONDITIONS THIS MORNING FROM LOW CIGS/FOG...IMPROVING TO MVFR/VFR BY LATE MORNING/EARLY AFTERNOON. A FEW SHOWERS WILL AFFECT LYH/DAN EARLY BUT EXIT EAST BY 14-15Z. A COLD FRONT WILL SWEEP THIS AIRMASS EAST OF THE AREA WEDNESDAY WITH CONDITIONS IMPROVING TO VFR BY WEDNESDAY AFTERNOON. FOR THIS AFTERNOON EXPECT THUNDERSTORMS TO FORM ALONG WITH AREAS OF SHOWERS. MAIN CHANCE FOR THUNDER SHOULD LIE ALONG/EAST OF THE BLUE RIDGE. ADDED VCTS AT ALL BUT BLF/LWB FOR THE AFTERNOON. TONIGHT...BULK OF DEEPER MOISTURE MOVES EAST LEAVING BEHIND A SATURATED LOW LVLS AS THE WINDS BEHIND THIS FRONT WILL STAY LIGHT. IT LOOKS LIKE A NIGHT WHERE LOW CLOUDS/FOG FORM ONCE AGAIN. NOT TOO SURE ON THE EXTENT OF DENSE FOG BUT SEEMS A GOOD POSSIBILITY THAT PLACES LIKE BLF AND LWB COULD SEE SUB 1SM VSBYS. THE LOW CLOUDS/FOG SHOULD ERODE BY MID MORNING WEDNESDAY. THE FRONT WILL BE EAST OF THE AREA WEDNESDAY...INTRODUCING A DRIER AIRMASS TO THE REGION FOR THE END OF THE WEEK. WEDNESDAY WILL BE THE TRANSITION TO DRIER WEATHER AND A RETURN TO PREDOMINANT VFR CONDITIONS FOR THURSDAY/FRIDAY/SATURDAY. IN SPITE OF THE CLEARING WHICH WILL TAKE PLACE FOR THE MIDDLE AND END OF THE WEEK...ENOUGH LOW LEVEL MOISTURE WILL REMAIN IN PLACE FOR THE DEVELOPMENT OF NIGHTTIME FOG. WIDELY SCATTERED SHRA/TSRA...MAINLY IN THE MOUNTAINS...ARE ALSO POSSIBLE DURING THE PEAK HEATING EACH DAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM NEAR TERM...PM/WP SHORT TERM...WP LONG TERM...DS AVIATION...PM/WP
Hazardous weather outlook, Jun 12, 3:55 AM EDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 355 AM EDT TUE JUN 12 2012 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-130800- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 355 AM EDT TUE JUN 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL SLOWLY MOVE ACROSS THE AREA TODAY INTO TONIGHT. A FEW STORMS THAT OCCUR THIS AFTERNOON COULD BRING STRONG WINDS OR HAIL. IN ADDITION...HEAVY RAINS COULD CAUSE ISOLATED FLOODING...ESPECIALLY ALONG AND EITHER SIDE OF THE BLUE RIDGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:28 AM EDT | Special Weather Statement | RNK | Henry, Patrick, City of Martinsville | 62 min |
| Jun 12, 6:43 PM EDT | Special Weather Statement | RNK | Buckingham | 62 min |
| Jun 12, 6:51 PM EDT | Special Weather Statement | RNK | Appomattox | 54 min |
| Jun 12, 7:26 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell | 64 min |
| Jun 12, 4:58 PM EDT | Flash Flood Warning | RNK | Stokes | 3 hr |
| Jun 12, 7:29 PM EDT | Special Weather Statement | RNK | Yadkin | 61 min |
Nearby
Flash Flood Watches in Virginia, 2012Flash Flood Watches in North Carolina, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.